• Leg pain due to Chemo?

    Asked by cbutinski on Sunday, January 13, 2013

    Leg pain due to Chemo?

    I stopped Chemo, August 18, 2011 I was on Taxotere, Carbo and Herceptin I don't remember when the leg pain started but I know that it's gotten more obvious, i read on someones question that it is a form of Neuropothy, I guess I'm asking does it go away?
    someone also said exercise helps, well for me it makes it hurt more.

    10 Answers from the Community

    10 answers
    • Peroll's Avatar
      Peroll

      Some times the neuropathy goes away and so me times it deoesn't. It usually starts while you are still on chemo and exercise usually does help it so in yuour case I would recomend seeing your Dr about it to make sure it is not someting else causing the pain. Good Luck

      almost 5 years ago
    • nancyjac's Avatar
      nancyjac

      Periphieral neuropathy causes numbness and/or tingling in hands and feet but rarely causes leg pain. What you describe sounds more like a side effect of tamoxifen or an aromatase inhibitor. Or it might not be related to cancer treatment at all.

      almost 5 years ago
    • karen1956's Avatar
      karen1956

      I had joint pain when I was on the AI's and I took gabapentin which helped with the pain as well as night sweats (an added benefit).....I had neuropathy in my feet that started a couple years after finishing chemo.....podiatrist recommended caspacian (sp) creme...it did work......I would talk to your oncologist....

      almost 5 years ago
    • KimmieJo's Avatar
      KimmieJo

      Are you taking any shots after chemo for your WBC? I have ovarian cancer but I had Neulasta shots after chemo and they caused severe leg pain for me. My gyn/onc recommended that I take a Claritin tablet in the AM before I went to get the shot and for some reason that really helped.

      almost 5 years ago
    • maggiemaybe's Avatar
      maggiemaybe

      Bone pain has been the worst side effect for me with the chemo. It usually hits 2 days after treatment, but seems to be better after a week and a half. My treatments are every 3 weeks. I am also getting the neulasta now and that is one of the big side effects of that. Double whammy. Someone did tell me about the Claritin with the Neulasta and said it did help. I take vicodin for the bone pain after treatment, but sometimes isn't quite enough. I have trouble sleeping because of the pain.

      almost 5 years ago
    • LeslieR's Avatar
      LeslieR

      I feel your pain! I am a year out from Chemo and on occasion I do have that painful sensation back in my lower legs and toes. It comes and goes... just a remnder that I am still alive! Best of luck.

      almost 5 years ago
    • Miriam's Avatar
      Miriam

      I am six months out of chemo and still have some neuropathy in my hands and feet. Also I have experienced leg and joint pain that started during chemo. My right leg is still painful which has limited me from walking as an exercise. I limp a little but it has gotten better over time. I am taking Tramadol and Advil for the pain. I am optimistic this will continue to get better with time. Hang in there and talk to your doctor.

      almost 5 years ago
    • Miriam's Avatar
      Miriam

      I am six months out of chemo and still have some neuropathy in my hands and feet. Also I have experienced leg and joint pain that started during chemo. My right leg is still painful which has limited me from walking as an exercise. I limp a little but it has gotten better over time. I am taking Tramadol and Advil for the pain. I am optimistic this will continue to get better with time. Hang in there and talk to your doctor.

      almost 5 years ago
    • blondie's Avatar
      blondie

      The chemo and radiation destroyed my balance. Had to take rehab to walk again. Had no blood clots or gout in my legs via bone density and ultrasound of my legs. Using a cane when I am tired or it is bad weather outside. Recently discovered that I have bone spurs in my lumbar spine. Am taking gabapentin (1 in morning, 2 at lunch, and 3 at bedtime) for muscle spasms.

      almost 5 years ago
    • SandiD's Avatar
      SandiD

      You do not say what type of pain. I had bad muscle aches for several months. Are you on an Aromatase Inhibitor? They sure cause pain. Talk to your Onc. Good luck! At least we are here to complain! But you want to be sure this isn't serious.

      almost 5 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.